Hail, Hampden
- When
- July 8, 8:03 AM EST
- Where
- Hampden County, 3.6 mi SSE of Littleville
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 42.230, -72.880
Nickel size hail fell at Littleville Dam.
A strong cold front pushing through Southern New England, coupled with tropical moisture streaming into the area, produced showers and thunderstorms. These storms, in turn, produced torrential rainfall with rainfall rates of at least two inches per hour.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
A strong cold front pushing through Southern New England, coupled with tropical moisture streaming into the area, produced showers and thunderstorms. These storms, in turn, produced torrential rainfall with rainfall rates of at least two inches per hour. This resulted in a few isolated areas of flash flooding in southern Bristol County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 8, 6:30 AM EST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 730 AM EDT FRI JUL 8 2011 .SYNOPSIS... A FRONT WILL REMAIN STALLED ALONG THE SOUTH COAST OF NEW ENGLAND TODAY. A LOW PRESSURE WILL MOVE ALONG THIS FRONT AND PASS SOUTH OF NEW ENGLAND TONIGHT AND EARLY SATURDAY. HIGH PRESSURE RETURNS BRIEFLY FOR SATURDAY NIGHT INTO EARLY MONDAY. A COLD FRONT SHOULD GRADUALLY SLIDE THROUGH THE REGION THROUGH TUESDAY...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE RETURNS WEDNESDAY INTO THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MID-LEVEL INSTABILITY HAS INCREASED...AND STARTING TO SEE SIGNS OF GOOD MOISTURE LOW-LEVEL MOISTURE TRANSPORT. DEW POINTS ALONG THE SOUTH COAST...WHICH IS WHERE A STALLED FRONT WAS LOCATED EARLY THIS MORNING...HAVE CLIMBED TO NEAR 70F. LATEST MESOANALYSIS FROM SPC SHOWING 20 KTS OF EFFECTIVE BULK SHEAR...WHICH HAS TURNED OUT TO PROVIDE ENOUGH ORGANIZATION TO GENERATE ISOLATED SHOWERS AND THUNDERSTORMS THIS MORNING. GIVEN THE CONVECTIVE NATURE OF THE PRECIPITATION THIS MORNING... HAVE LOW CONFIDENCE IN TIMING AND COVERAGE FOR ANY SPECIFIC LOCATION...ESPECIALLY THIS MORNING. WILL SLOWLY RAMP UP RAINFALL CHANCES IN THIS FORECAST TO LIKELY AROUND NOON...MAINLY SOUTH OF THE MASS PIKE. TEMPERATURES WILL BE SIGNIFICANTLY LOWER TODAY COMPARED TO THE PAST SEVERAL...BUT THE COMBINATION OF ELEVATED INSTABILITY AND PROXIMITY OF A STALLED FRONT...SHOULD BE SUFFICIENT TO TRIGGER CONVECTION LATER TODAY. USED A BLEND OF THE GUIDANCE FOR TEMPERATURES...BUT MODIFIED GUIDANCE DEW POINTS TO BRING THEM UP QUICKER. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... A MID-LEVEL SHORTWAVE CROSS OUR REGION THIS EVENING...AND WILL LIKELY GENERATE A WEAK SURFACE WAVE ALONG THE FRONTAL BOUNDARY AS IT MOVES BY. NOT VERY CONFIDENT IN THE DETAILS OF SUCH A WEAK FEATURE. AS SUCH...USED A BLEND OF THE GFS AND NAM TO PROVIDE SOME TIMING. DRIER WEATHER RETURNS FOR SATURDAY AS A HIGH PRESSURE ARRIVES FROM SOUTHERN CANADA AND FINALLY PUSHES THIS FRONT OFFSHORE. USED A BLEND OF THE GUIDANCE FOR TEMPERATURES. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... MAIN POINTS... *COOLER AND DRIER WEATHER ASSOC WITH HIGH PRES FOR SUNDAY *COLD FRONT WITH SHOWERS AND THUNDERSTORMS MONDAY INTO TUESDAY *UNSEASONABLY COOL WEATHER BEGINNING WEDNESDAY INTO THE END OF THE WEEK *ANOTHER WET WEATHER SYSTEM POSSIBLE INTO THE WEEKEND OVERVIEW... 0Z NAM HAS FINALLY COME INTO CONSENSUS WITH MDL SOLNS...MORESO WITH THE OUTCOMES FCST BY THE GFS FOR THE LAST SEVERAL DAYS CONCERNING SHRTWV ENERGY THRU THE SRN BRANCH OF THE MID-LVL TROF INTO THE END OF THIS WEEK USHERING CYCLOGENESIS OFF THE SHORELINE OF THE DELMARVA PENINSULA AND ELONGATING ALONG THE STALLED QUASI-STATIONARY FRONTAL BOUNDARY S OF NEW ENGLAND. AS SUCH FOR THE EXTENDED PD PLACED GREATER WEIGHT UPON THE 0Z GFS...WHILE TAKING INTO CONSIDERATION THE CONSISTENT NATURE OF THE ECMWF. WEIGHTED MORESO WITH BIAS-CORRECTED MAV GUIDANCE TRANSITIONING TO THE BIAS-CORRECTED MOS GUIDANCE. DETAILS... SATURDAY NIGHT THRU SUNDAY NIGHT... SFC HIGH PRES SETTLES ACROSS THE RGN SATURDAY NIGHT INTO SUNDAY MORNING...GRADUALLY PROGRESSING E INTO SUNDAY NIGHT...ALLOWING FOR A PERIOD OF SEASONABLY/DRY WX. LGT/VRB SFC FLOW COUPLED WITH NVA- SUBSIDENCE AND MUCH DRIER /SLIGHTLY COOLER/ AIR WILL MAKE FOR A GOOD CASE OF NOCTURNAL COOLING AT THE SFC FOR SUNDAY MORNING LOWS. EXPECTING LOW SFC DEWPOINTS ATTENDANT WITH THE SFC HIGH PRES WILL ALLOW FOR MINS TO FALL INTO THE MID-UPR 50S ACROSS THE N/W NH AND MA...INTO THE LOW 60S FURTHER S AND CLOSER TO SHORE. SUNDAY WILL SEE RETURN ONSHORE SFC SLY FLOW AS THE SFC HIGH SHUNTS E...WITH SW FLOW AT MID-LVLS ADVECTING WARM AND MOIST AIR OVER THE RGN. SFC S FLOW MAY BE LIGHT ENOUGH TO ALLOW SEA-BREEZES ALONG THE E SHORELINE. OTHERWISE EXPECT WITH THE MOISTURE RETURN FOR SOME CU DVLPMNT TOWARDS THE AFTN...YET ANTICYCLONIC FLOW WILL STILL BE PREVALENT EXPECT SCT /RATHER THAN BKN/ CU MIXING UP TO H85/5-7 KFT... ESPECIALLY ALONG W SLOPES OF TERRAIN WHERE MID-LVL MOIST AND Q-VECT CONV MAY BE BETTER DEFINED. RETURN OF H925 TEMPS TO +18-20C SHOULD ALLOW SFC TEMPS TO REBOUND INTO THE UPR 70S/LOW 80S. SUNDAY NIGHT WILL CONTINUE TO SEE CONTINUED WARMING/MOISTENING AT MID-LVLS AIDED BY W/SW FLOW ALOFT. SHOULD BE A SLIGHTLY WARMER NIGHT IN TERMS OF MINS AS MID-UPR LVL CLOUDS WILL LIKELY BE STREAMING ACROSS THE RGN ALONG THE MEAN LYR FLOW AHEAD OF THE NEXT SYS FOR THE BEGINNING OF THE WEEK. MONDAY THRU TUESDAY NIGHT... MATURATION PHASE OF LOW PRES ACROSS ERN CANADA WILL AMPLIFY THE E-W THERMAL AXIS/H3 JET STREAK IN PROXIMITY OF THE N GRT LKS RGN INTO N NEW ENGLAND THEREBY AMPLIFYING ATTENDANT SHRTWV DISTURBANCES ALONG THE MEAN LYR FLOW. ALTHO MDL DISCREPANCIES EXIST AMONGST THE GFS/ ECMWF IN HANDLING THE AFOREMENTIONED FEATURES...THERE IS AGREEMENT UPON A GENERAL TREND IN WHERE SHRTWV DISTURBANCES SHOULD AT LEAST PROVIDE ENHANCED ASCENT OF AVAILABLE MOISTURE/INSTABILITY THAT HAS BEEN PUMPED ACROSS THE RGN ALONG THE WRN PERIPHERY OF THE DEPARTING SFC HIGH PRES...WITH BETTER DYNAMICS CONFINED TO N NEW ENGLAND MONDAY NIGHT INTO TUESDAY. HAVE GREATER CONFIDENCE IN 0Z GFS OUTCOME...AMPLIFICATION OF SHRTWV ENERGY THRU N NEW ENGLAND SHOULD DRAG COOLER AIR SEWD ALONG AND BEHIND A COLD FRONT...ESPECIALLY AT MID-LVLS...WHICH SHOULD PROVIDE ENOUGH FRONTOGENETICAL FORCING OF WARM/MOIST UNSTABLE AIR ALONG AND AHEAD. TIMING OF THIS FRONTAL BOUNDARY REMAINS STILL IN QUESTION...AND WHETHER INSTABILITY ALONG AND AHEAD WILL BE SFC BASED. SHOULD CONVECTION FIRE IN THE VICINITY OF THE E GRT LKS AND PROGRESS E WITH THE COLD FRONT MON AFTN CONTINUING INTO TUE...NOT CERTAIN IF SFC DESTABILIZATION WILL OCCUR WITH POTENTIAL CLOUD COVER OVERSPREADING THE RGN FROM THE W. DETAILS ARE STILL SKETCHY AT THIS TIME...NEVERTHELESS FEEL BEST POP CHS FOR SHOWERS/THUNDERSTORMS WILL BE ON TUESDAY INTO TUESDAY NIGHT AS WARM/MOIST UNSTABLE AIR...AIDED BY STRONG AND POTENTIALLY GUSTY SW FLOW...WILL BE READILY AVAILABLE ALONG AND AHEAD OF THE EXPECTED COLD FRONT. WEDNESDAY INTO THE END OF THE WEEK... MDL SOLNS CONTINUE TO HIGHLIGHT A STRONG SFC HIGH PRES RIDGE IN CONTROL OF THE RGNS WX BRINGING COOLER AND MUCH DRIER CONDITIONS TO THE RGN. INITIALLY MODEST N/NW FLOW...WITH GUSTS 20-25 KTS...BEHIND THE EXITING SYS WILL USHER SOME VERY COOL MID-LVL AIR SEWD WITH H925 TEMPS AS +10C. WILL SEE MIN TEMPS FALL INTO THE LOW TO MID 50S... WARMER ALONG THE SHORE. SOME AREAS REPORTING UPR 40S FOR MINS WED/THURS MORN IS NOT OUT OF THE QUESTION. MAX TEMPS FOR THESE TWO DAYS WILL RANGE IN THE LOW TO MID 70S...COOLER ALONG THE SHORE. VERY UNSEASONABLE WX! WILL SEE LGT/VRB NLY FLOW ON THURS GRADUALLY VEER OUT OF THE S/SW BY FRIDAY...SO THEREAFTER EXPECT A GRADUAL WARMING TREND ALONG AND AHEAD OF ANOTHER WET WX SYS FOR THE WEEKEND. ANTICIPATE MOSTLY CLEAR CONDITIONS FOR MUCH OF THE TIMEFRAME... PERHAPS DIURNAL CU DURING THE DAY WEDNESDAY...WITH INCREASING CLOUDS RETURNING INTO LATE FRI INTO SAT. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT TODAY AND TONIGHT...MEDIUM CONFIDENCE MOSTLY VFR FOR MAINLAND TERMINALS. OCCASIONAL MVFR AT COASTAL TERMINALS WITH IN LOW ST. EXPECT -SHRA/TSTMS OVER TERMINALS ESPECIALLY S OF THE MA PIKE THIS MORNING WITH LOCALIZED MVFR CIGS/VSBYS. CAPE TERMINALS WILL LIKELY SEE PERIODS OF MVFR IN FOG THROUGH TONIGHT. KACK...IFR/LIFR IN FOG AND STRATUS THROUGH TONIGHT. SATURDAY...HIGH CONFIDENCE VFR DEVELOPS BY MID-MORNING MOST LOCATIONS. EXCEPT MAY BE ACROSS CAPE COD AND NANTUCKET WHERE PATCHY FOG MAY LINGER A BIT LONGER. EXPECTING VFR ALL AREAS BY AFTERNOON. KBOS TERMINAL...MEDIUM CONFIDENCE VFR. OCCASIONAL MVFR CIGS/VSBYS IN -SHRA/TSTMS ESPECIALLY THIS MORNING. WINDS GENERALLY E BEFORE SHIFTING TOWARD THE S LATER TODAY. OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY... SATURDAY NIGHT INTO SUNDAY NIGHT... MEDIUM CONFIDENCE VFR. N/NW FLOW SATURDAY NIGHT IN WAKE OF THE DEPARTING COLD FRONT BECOMING LGT AND VRB INTO SUNDAY MORNING AND SLOWLY VEERING OUT OF THE S/SW INTO SUNDAY NIGHT. COULD STILL SEE SOME RESIDUAL FOG THRU THE OVRNGT HRS FOR THE WEEKEND ALONG THE SE TERMINALS OUT ALONG THE CAPE/ISLANDS. LOW CONFIDENCE AT THIS TIME. MONDAY INTO TUESDAY NIGHT... MEDIUM CONFIDENCE VFR/MVFR. ANOTHER COLD FRONT APPROACHING THE TERMINALS ALONG AND AHEAD OF WHICH SHRA/TSRA WILL DEVELOP. FEEL LOW VSBY/CIG IMPACTS WILL BE PRIMARILY SUITED FOR THE N/W TERMINALS MONDAY...TRANSITIONING SEWD TOWARDS SE NEW ENGLAND INTO TUESDAY. S/SW FLOW GUSTING AT TIMES 15 TO 20 KTS PSBL. ANY TSRA IMPACTING THE TERMINALS WILL LIKELY RESULT IN TEMPO IFR/LIFR VSBYS AND CIGS. SIGNIFICANT WEATHER SHOULD BE THRU THE TERMINALS BY TUESDAY NIGHT. && .MARINE... WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS THROUGH TONIGHT. AREAS OF FOG AND LOW CLOUDS WILL RESULT IN POOR VSBYS...MAINLY ACROSS THE SOUTHERN COASTAL WATERS FOR A PORTION OF THIS MORNING. THE PASSAGE OF A WEAK SURFACE LOW AND THE ARRIVAL OF A STRONG SOUTHERLY SWELL SATURDAY IS EXPECTED TO BUILD SEAS TOWARDS 5 FT ACROSS THE OUTER SOUTHERN COASTAL WATERS. OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY NIGHT... SATURDAY NIGHT INTO SUNDAY NIGHT... SEAS OF AROUND 5 TO 6 FEET WILL CONTINUE ACROSS THE S OPEN WATERS AS A RESULT OF SWELL GENERATED BY SLY WINDS S OF A STATIONARY FRONTAL BOUNDARY DRAPED S OF NEW ENGLAND. ANTICIPATE SEAS BELOW SCA THRESHOLDS BY SUNDAY. MONDAY INTO TUESDAY NIGHT... A COLD FRONT APPROACHES THE REGION ALONG AND AHEAD OF WHICH S/SW WINDS WILL INCREASE...WITH GUSTS UP TO 25 KTS POSSIBLE PRIMARILY FOR TUESDAY. WILL SEE SEAS BUILD IN CONCERT WITH STRONG AND GUSTY SW WINDS UP TO 5 TO 6 FEET FOR THE OPEN WATERS AND PERHAPS FOR SOME OF THE WATERS ALONG THE S AND CLOSE TO SHORE. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...WTB/SIPPRELL NEAR TERM...BELK SHORT TERM...BELK LONG TERM...SIPPRELL AVIATION...DOODY/SIPPRELL MARINE...BELK/SIPPRELL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 426 AM EDT FRI JUL 8 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-090830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 426 AM EDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-090830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 426 AM EDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 615 AM EDT FRI JUL 8 2011 MAZ013-016>024-RIZ001>008-081500- WESTERN NORFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- INCLUDING THE CITIES OF...FOXBORO...NORWOOD...QUINCY...TAUNTON... BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT... CHATHAM...FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...NANTUCKET... FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK... BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 615 AM EDT FRI JUL 8 2011 ...AREAS OF DENSE FOG WILL LEND TO VISIBILITY RESTRICTIONS... LOCALITIES ACROSS SOUTHEAST MASSACHUSETTS AND RHODE ISLAND WERE REPORTING VISIBILITIES OF 1 MILE OR LESS IN ASSOCIATION WITH AREAS OF FOG. THIS FOG AND ASSOCIATED VISIBILITIES ARE ANTICIPATED TO LINGER FOR THE NEXT FEW HOURS...SLOWLY BURNING OFF BY LATE MORNING. MOTORISTS TRAVELING THROUGH THE AFFECTED REGIONS ARE ENCOURAGED TO ALLOW BOTH TIME AND SPACE BETWEEN OTHER DRIVERS WHEN TRAVELING. SIPPRELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 634 AM EDT FRI JUL 8 2011 CTZ004-MAZ005-012-RIZ001-081130- CENTRAL MIDDLESEX COUNTY MA-NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-WINDHAM CT- 634 AM EDT FRI JUL 8 2011 AT 631 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING 4 MILES SOUTHEAST OF SOUTHBRIDGE...OR ABOUT 10 MILES NORTHWEST OF PUTNAM...MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE...CHARLTON...DUDLEY...WEBSTER... OXFORD...MILLBURY...SUTTON...DOUGLAS...WHITINSVILLE... NORTHBRIDGE...UXBRIDGE...UPTON AND MILLVILLE. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4223 7155 4195 7156 4197 7201 4211 7207 SIPPRELL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
734 AM EDT FRI JUL 8 2011
MAZ013-017>019-081215-
EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-WESTERN NORFOLK MA-WESTERN
PLYMOUTH MA-
734 AM EDT FRI JUL 8 2011
AT 729 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...GUSTY
WINDS...AND FREQUENT LIGHTNING ALONG A LINE EXTENDING FROM 4 MILES
NORTHWEST OF FOXBOROUGH TO 3 MILES NORTHWEST OF NORTH ATTLEBOROUGH
TO 8 MILES WEST OF ATTLEBOROUGH...OR ALONG A LINE EXTENDING FROM 4
MILES EAST OF FRANKLIN TO 3 MILES NORTHWEST OF NORTH ATTLEBOROUGH TO
6 MILES NORTH OF PROVIDENCE...MOVING EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...NORTH ATTLEBOROUGH...
FOXBOROUGH...ATTLEBOROUGH...MANSFIELD...SHARON...REHOBOTH...
NORTON...STOUGHTON...EASTON...AVON...BROCKTON...TAUNTON...WEST
BRIDGEWATER...ABINGTON...BERKLEY...RAYNHAM...WHITMAN...EAST
BRIDGEWATER...ROCKLAND...BRIDGEWATER...MIDDLEBOROUGH...LAKEVILLE...
HANSON...HANOVER AND HALIFAX.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4199 7083 4183 7097 4183 7133 4185 7134
4190 7134 4190 7138 4213 7126 4215 7078
SIPPRELLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
807 AM EDT FRI JUL 8 2011
MAZ013-016>019-081300-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-WESTERN
NORFOLK MA-WESTERN PLYMOUTH MA-
807 AM EDT FRI JUL 8 2011
AT 804 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING FREQUENT LIGHTNING OVER
EASTON...TAUNTON AND RAYNHAM...OR ABOUT 5 MILES SOUTHWEST OF
BROCKTON...MOVING EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...BROCKTON...AVON...WEST
BRIDGEWATER...BRIDGEWATER...HOLBROOK...EAST BRIDGEWATER...
ABINGTON...WHITMAN...ROCKLAND...HALIFAX...HANSON...PLYMPTON...
HANOVER...PEMBROKE...NORWELL...KINGSTON...PLYMOUTH...SCITUATE...
MARSHFIELD AND DUXBURY.
THIS STORM IS PRODUCING HEAVY DOWNPOURS AND MAY REDUCE THE
VISIBILITY DURING PASSAGE.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4199 7063 4199 7064 4201 7062 4204 7065
4200 7067 4200 7070 4197 7066 4199 7065
4195 7063 4189 7119 4216 7111 4223 7074
4221 7071 4217 7071 4209 7063 4206 7064
4201 7060
WTBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
817 AM EDT FRI JUL 8 2011
MAZ017-020-RIZ002>007-081315-
BRISTOL RI-EASTERN KENT RI-NEWPORT RI-NORTHERN BRISTOL MA-SOUTHEAST
PROVIDENCE RI-SOUTHERN BRISTOL MA-WASHINGTON RI-WESTERN KENT RI-
817 AM EDT FRI JUL 8 2011
AT 814 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH HEAVY RAIN 4 MILES WEST OF EXETER...OR ABOUT 13
MILES SOUTHEAST OF PLAINFIELD...MOVING EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...EXETER...RICHMOND...WEST
GREENWICH...WEST WARWICK...EAST GREENWICH...WARWICK...PRUDENCE
ISLAND...BARRINGTON...PORTSMOUTH...BRISTOL...WARREN AND TIVERTON.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. LOCALLY HEAVY DOWNPOURS
MAY CREATE MINOR STREET FLOODING AND PONDING OF WATER IN POOR
DRAINAGE AREAS.
&&
LAT...LON 4144 7180 4163 7179 4183 7120 4171 7119
4165 7125 4169 7120 4159 7118 4158 7122
4161 7123 4158 7123 4156 7131 4160 7138
4162 7134 4166 7140 4157 7143 4158 7136
4155 7135
WTBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
839 AM EDT FRI JUL 8 2011
MAZ008>011-081345-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
839 AM EDT FRI JUL 8 2011
AT 837 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING INCH PER HOUR RAINFALL AND
WIND GUSTS TO 40 MPH. THE THUNDERSTORM WAS NEAR TOLLAND
MASSACHUSETTS...MOVING NORTHEAST AT 30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...BLANDFORD...HUNTINGTON...
RUSSELL...MONTGOMERY...WESTFIELD...SOUTHAMPTON...WEST
SPRINGFIELD...WESTHAMPTON...EASTHAMPTON...HOLYOKE...NORTHAMPTON...
CHICOPEE...SOUTH HADLEY...LUDLOW...HATFIELD...HADLEY...GRANBY...
AMHERST AND BELCHERTOWN.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. HEAVY RAIN MAY CAUSE
MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH
AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS.
&&
LAT...LON 4215 7307 4215 7304 4225 7301 4243 7250
4219 7234 4203 7303 4212 7308 4214 7308
WTBThe Albany radar (KENX), 105 km away, was scanning. The volume nearest the first event began at 13:04 UTC.
2 flash flood, 1 hail, 1 thunderstorm wind. Local standard time, as filed.
Nickel size hail fell at Littleville Dam.
In Fall River, two cars were stuck in flood waters on Brayton Avenue. Two to four feet of standing water was over Quarry Street. In Westport, several streets flooded, including portions of U.S. 6.
In New Bedford, several streets were flooded with one foot of water. Mill Road was closed because of two feet of water in the road. Maplewood Street was flooded with water flowing into the front yards of houses. In Fairhaven, Washington Street was closed due to flooding.
Several trees were downed by thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2011Every state in 2011This day in weather historyWarnings in Massachusetts, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332398, 332392, 332397, 332400.